Alert archive / Ohio / Winter Storm Warnings in 2005

Winter Storm Warning 1, NWS Charleston, WV

December 3, 20055 counties in Ohio

NWS Charleston, WV issued this winter storm warning at Dec 3, 2005, 9:10 PM EST for 5 counties in Ohio. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 3, 2005, 9:10 PM EST (02:10 UTC)
Expired
Dec 4, 2005, 3:06 AM EST
In force
6 hr
Issued by
NWS Charleston, WV

Counties Athens County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH

The radar

The Charleston,WV radar (KRLX), 132 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2005-12-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2005-12-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 293 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1580 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
293 m²/s²
0-3 km storm-relative helicity
540 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KRLX 040210
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
910 PM EST SAT DEC 3 2005

OHZ066-067-075-084-041015-
/O.UPG.KRLX.WW.Y.0002.000000T0000Z-051204T1100Z/
/O.NEW.KRLX.WS.W.0001.051204T0210Z-051204T1100Z/
PERRY-MORGAN-ATHENS-VINTON-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MCARTHUR...
HAMDEN
910 PM EST SAT DEC 3 2005

...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS UPGRADED THE WINTER
WEATHER ADVISORY TO A WINTER STORM WARNING...WHICH IS IN EFFECT
UNTIL 6 AM EST SUNDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN
EFFECT.

FREEZING RAIN MIXED IN WITH SOME SLEET WILL BECOME WIDESPREAD
ACROSS SOUTHEAST OHIO OVERNIGHT. SOME ENHANCED BANDS OF FREEZING
RAIN WILL CAUSE ICE ACCUMULATIONS TO REACH ONE QUARTER INCH OR
MORE DURING THE OVERNIGHT HOURS. WHILE THE MIXED PRECIPITATION IS
EXPECTED TO MIX WITH AND CHANGEOVER TO MAINLY SNOW LATE
TONIGHT...THE ICE ACCUMULATION SHOULD POSE THE GREATEST HAZARD.
SNOW ACCUMULATIONS OF UP TO TWO INCHES WILL BE POSSIBLE EARLY
SUNDAY MORNING. REPORTS HAVE COME IN THAT TRAVELING CONDITIONS ARE
BECOMING QUITE HAZARDOUS AND MOTORISTS SHOULD EXERCISE EXTREME
CAUTION WHILE ON THE ROADWAYS. BRIDGES AND OVER PASSES WILL BE MOST
SUSCEPTIBLE TO ICING.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.

PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772.

$$

OHZ076-041015-
/O.NEW.KRLX.WS.W.0001.051204T0210Z-051204T1100Z/
WASHINGTON-
INCLUDING THE CITIES OF...MARIETTA...BELPRE
910 PM EST SAT DEC 3 2005

...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT UNTIL 6 AM EST SUNDAY. 

FREEZING RAIN MIXED IN WITH SOME SLEET WILL BECOME WIDESPREAD
ACROSS SOUTHEAST OHIO OVERNIGHT. SOME ENHANCED BANDS OF FREEZING
RAIN WILL CAUSE ICE ACCUMULATIONS TO REACH ONE QUARTER INCH OR
MORE DURING THE OVERNIGHT HOURS. WHILE THE MIXED PRECIPITATION IS
EXPECTED TO MIX WITH AND CHANGEOVER TO MAINLY SNOW LATE
TONIGHT...THE ICE ACCUMULATION SHOULD POSE THE GREATEST HAZARD.
SNOW ACCUMULATIONS OF UP TO TWO INCHES WILL BE POSSIBLE EARLY
SUNDAY MORNING. REPORTS HAVE COME IN THAT TRAVELING CONDITIONS ARE
BECOMING QUITE HAZARDOUS AND MOTORISTS SHOULD EXERCISE EXTREME
CAUTION WHILE ON THE ROADWAYS. BRIDGES AND OVER PASSES WILL BE MOST
SUSCEPTIBLE TO ICING.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772.

$$

KYZ101>103-OHZ083-085>087-WVZ007-009>011-017>020-028>032-037>040-
041015-
/O.EXA.KRLX.WW.Y.0002.000000T0000Z-051204T1100Z/
GREENUP-CARTER-BOYD-JACKSON OH-MEIGS-GALLIA-LAWRENCE OH-MASON-
WOOD-PLEASANTS-TYLER-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...JACKSON...WELLSTON...OAK HILL...POMEROY...
GALLIPOLIS...IRONTON...SOUTH POINT...POINT PLEASANT...NEW HAVEN...
PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY...
SISTERSVILLE...MIDDLEBOURNE...ELIZABETH...GRANTSVILLE...
HARRISVILLE...PENNSBORO...WEST UNION...SUTTON...GASSAWAY...
BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT...
GRAFTON...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...COWEN...
BUCKHANNON...PHILIPPI...BELINGTON
910 PM EST SAT DEC 3 2005

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST SUNDAY. 

WINTRY PRECIPITATION HAS BECOME WIDESPREAD ACROSS THE AREA WITH
MANY LOCATIONS REPORTING FREEZING RAIN. THE FREEZING RAIN IS
EXPECTED TO CONTINUE THROUGH THE OVERNIGHT HOURS...POSSIBLY MIXING
WITH SLEET...AND WILL CAUSE HAZARDOUS TRAVELING CONDITIONS. ICE
ACCUMULATIONS ARE EXPECTED TO BE AROUND ONE TO TWO TENTHS OF AN
INCH...WHICH WILL MAKE ROADWAYS VERY SLICK. BRIDGES AND OVER PASSES
WILL BE ESPECIALLY SUSCEPTIBLE TO ICING CONDITIONS. MOTORISTS
SHOULD EXERCISE EXTREME CAUTION WHILE TRAVELING.

TEMPERATURES WILL GRADUALLY WARM FROM THE SOUTH LATER TONIGHT AND
THIS SHOULD BRING A TRANSITION FROM FREEZING RAIN AND SLEET TO RAIN.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

WVZ046-047-041015-
/O.CON.KRLX.WW.Y.0002.000000T0000Z-051204T1100Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
910 PM EST SAT DEC 3 2005

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
SUNDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
SUNDAY. 

WINTRY PRECIPITATION HAS BECOME WIDESPREAD ACROSS THE AREA WITH
MANY LOCATIONS REPORTING FREEZING RAIN. THE FREEZING RAIN IS
EXPECTED TO CONTINUE THROUGH THE OVERNIGHT HOURS...POSSIBLY MIXING
WITH SLEET...AND WILL CAUSE HAZARDOUS TRAVELING CONDITIONS. ICE
ACCUMULATIONS ARE EXPECTED TO BE AROUND ONE TO TWO TENTHS OF AN
INCH...WHICH WILL MAKE ROADWAYS VERY SLICK. BRIDGES AND
OVER PASSES WILL BE ESPECIALLY SUSCEPTIBLE TO ICING CONDITIONS.
MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE TRAVELING. THE HIGHER
RIDGE TOPS ARE LIKELY TO BE WARMER AND MAY SEE MORE RAIN THAN
FREEZING RAIN.

TEMPERATURES WILL GRADUALLY WARM FROM THE SOUTH LATER TONIGHT AND
THIS SHOULD BRING A TRANSITION FROM FREEZING RAIN AND SLEET TO RAIN.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

HC
5 follow-up statements
000 
WWUS41 KRLX 040806
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
306 AM EST SUN DEC 4 2005

OHZ066-067-075-076-084-040915-
/O.CAN.KRLX.WS.W.0001.000000T0000Z-051204T1100Z/
PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...MCARTHUR...HAMDEN
306 AM EST SUN DEC 4 2005

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
WINTER STORM WARNING.

PRECIPITATION HAS ENDED ACROSS THE WARNING AREA...WITH ONLY
DRIZZLE AND FLURRIES EXPECTED THROUGH THE BALANCE OF THE MORNING.
THE THREAT OF ADDITIONAL ICE ACCRETION IS COMING TO AN END.

UNTREATED ROADS MAY STILL BE ICY THIS MORNING...SO USE CAUTION IF
YOU ARE DRIVING OR WALKING ON THEM.

$$

KYZ101>103-OHZ083-085>087-WVZ007-009>011-017>020-028>032-037>040-
046-047-040915-
/O.CAN.KRLX.WW.Y.0002.000000T0000Z-051204T1100Z/
GREENUP-CARTER-BOYD-JACKSON OH-MEIGS-GALLIA-LAWRENCE OH-MASON-
WOOD-PLEASANTS-TYLER-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...JACKSON...WELLSTON...OAK HILL...POMEROY...
GALLIPOLIS...IRONTON...SOUTH POINT...POINT PLEASANT...NEW HAVEN...
PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY...
SISTERSVILLE...MIDDLEBOURNE...ELIZABETH...GRANTSVILLE...
HARRISVILLE...PENNSBORO...WEST UNION...SUTTON...GASSAWAY...
BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT...
GRAFTON...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...COWEN...
BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS
306 AM EST SUN DEC 4 2005

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
WINTER WEATHER ADVISORY.

MOST LOCATIONS IN THE ADVISORY AREA ARE NOW REPORTING TEMPERATURES
AT OR ABOVE THE FREEZING MARK. RAIN WILL BE TAPERING OFF TO
FLURRIES AND SPRINKLES LATER THIS MORNING. THE THREAT OF
ADDITIONAL ICE ACCRETION IS COMING TO AN END. 

$$
000 
WWUS41 KRLX 041645
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1145 AM EST SUN DEC 4 2005

VAZ003-004-WVZ033>037-046-050045-
/O.CON.KRLX.WS.A.0001.051205T0500Z-051205T2300Z/
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
POCAHONTAS-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH...
GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL...
FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...MARLINTON
1145 AM EST SUN DEC 4 2005

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT THROUGH
MONDAY AFTERNOON.

A LOW PRESSURE SYSTEM WILL DEVELOP IN THE LOWER MISSISSIPPI
VALLEY THIS EVENING...AND TRACK ACROSS THE SOUTHEASTERN STATES
THROUGH MONDAY. THE EXACT TRACK OF THIS STORM IS STILL IN DOUBT.
HOWEVER...THERE IS THE POTENTIAL FOR AT LEAST 6 INCHES OF SNOW
ACCUMULATION IN SOUTHWEST VIRGINIA AND THE CENTRAL AND SOUTHERN
MOUNTAIN COUNTIES OF WEST VIRGINIA. BE SURE TO CHECK LATER TODAY
FOR UPDATES...INCLUDING THE POTENTIAL ISSUANCE OF WARNINGS OR
ADVISORIES.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$
000 
WWUS41 KRLX 042056
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
356 PM EST SUN DEC 4 2005

VAZ003-004-WVZ033>035-050500-
/O.UPG.KRLX.WS.A.0001.051205T0500Z-051205T2300Z/
/O.NEW.KRLX.HS.W.0001.051205T0900Z-051206T0000Z/
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH...
GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY
356 PM EST SUN DEC 4 2005

...HEAVY SNOW WARNING IN EFFECT FROM 4 AM TO 7 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A HEAVY
SNOW WARNING...WHICH IS IN EFFECT FROM 4 AM TO 7 PM EST MONDAY.
THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

A LOW PRESSURE SYSTEM WILL TRACK ACROSS THE SOUTHEASTERN STATES
MONDAY AND OFF THE SOUTHERN MID ATLANTIC COAST MONDAY NIGHT.
THERE WILL LIKELY BE AT LEAST 6 INCHES OF SNOW ACCUMULATION IN
SOUTHWEST VIRGINIA AND THE CENTRAL AND SOUTHERN MOUNTAIN COUNTIES
OF WEST VIRGINIA BEFORE THE SNOW TAPERS OFF LATE MONDAY.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772.

$$

WVZ036-037-046-050500-
/O.EXT.KRLX.WS.A.0001.051205T0900Z-051206T0000Z/
FAYETTE-NICHOLAS-POCAHONTAS-
INCLUDING THE CITIES OF...OAK HILL...FAYETTEVILLE...
SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...MARLINTON
356 PM EST SUN DEC 4 2005

...WINTER STORM WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY EVENING...

A WINTER STORM WATCH IS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY EVENING.

A LOW PRESSURE SYSTEM WILL TRACK ACROSS THE SOUTHEASTERN STATES
MONDAY AND OFF THE SOUTHERN MID ATLANTIC COAST MONDAY NIGHT. THERE
IS THE POTENTIAL FOR UP TO 6 INCHES OF SNOW ACCUMULATION IN
SOME OF THE NORTHERN MOUNTAIN COUNTIES OF WEST VIRGINIA MONDAY IF
THE LOW TRACK SHIFTS A LITTLE MORE TO THE NORTH. BE SURE TO CHECK
LATER TODAY FOR UPDATES...INCLUDING THE POTENTIAL ISSUANCE OF
WARNINGS OR ADVISORIES.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
000 
WWUS41 KRLX 050249
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
949 PM EST SUN DEC 4 2005

VAZ003-004-WVZ033>035-051100-
/O.CON.KRLX.HS.W.0001.051205T0900Z-051206T0000Z/
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH...
GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY
949 PM EST SUN DEC 4 2005

...HEAVY SNOW WARNING REMAINS IN EFFECT FROM 4 AM TO 7 PM EST
MONDAY...

A HEAVY SNOW WARNING REMAINS IN EFFECT FROM 4 AM TO 7 PM EST
MONDAY. 

A LOW PRESSURE SYSTEM WILL TRACK ACROSS THE SOUTHEASTERN STATES
MONDAY AND OFF THE SOUTHERN MID ATLANTIC COAST MONDAY NIGHT.
THERE WILL LIKELY BE AT LEAST 6 INCHES OF SNOW ACCUMULATION IN
SOUTHWEST VIRGINIA AND THE CENTRAL AND SOUTHERN MOUNTAIN COUNTIES
OF WEST VIRGINIA BEFORE THE SNOW TAPERS OFF LATE MONDAY. THE SNOW
IS NOT EXPECTED TO BEGIN IN EARNEST UNTIL AROUND DAWN MONDAY.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772.

$$

WVZ036-037-046-051100-
/O.CON.KRLX.WS.A.0001.051205T0900Z-051206T0000Z/
FAYETTE-NICHOLAS-POCAHONTAS-
INCLUDING THE CITIES OF...OAK HILL...FAYETTEVILLE...
SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...MARLINTON
949 PM EST SUN DEC 4 2005

...WINTER STORM WATCH REMAINS IN EFFECT FROM 4 AM EST MONDAY
THROUGH MONDAY EVENING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM 4 AM EST MONDAY
THROUGH MONDAY EVENING. 

A LOW PRESSURE SYSTEM WILL TRACK ACROSS THE SOUTHEASTERN STATES
MONDAY AND OFF THE SOUTHERN MID ATLANTIC COAST MONDAY NIGHT.
THERE IS THE POTENTIAL FOR UP TO 6 INCHES OF SNOW ACCUMULATION IN
SOME OF THE NORTHERN MOUNTAIN COUNTIES OF WEST VIRGINIA MONDAY IF
THE LOW TRACK SHIFTS A LITTLE MORE TO THE NORTH. BE SURE TO CHECK
LATER TODAY FOR UPDATES...INCLUDING THE POTENTIAL ISSUANCE OF
WARNINGS OR ADVISORIES.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

HC
000 
WWUS41 KRLX 050842
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
342 AM EST MON DEC 5 2005

VAZ003-004-WVZ033>035-051645-
/O.CAN.KRLX.HS.W.0001.051205T0900Z-051206T0000Z/
/O.NEW.KRLX.SN.Y.0003.051205T1200Z-051206T0000Z/
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH...
GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY
342 AM EST MON DEC 5 2005

...HEAVY SNOW WARNING IS CANCELLED...
...SNOW ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS POSTED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST
THIS EVENING. THE HEAVY SNOW WARNING HAS BEEN CANCELED.

SNOW AMOUNTS OF 2 TO 5 INCHES ARE EXPECTED.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772.

$$

WVZ046-051645-
/O.UPG.KRLX.WS.A.0001.051205T0900Z-051206T0000Z/
/O.NEW.KRLX.HS.W.0002.051205T1500Z-051206T0300Z/
POCAHONTAS-
INCLUDING THE CITY OF...MARLINTON
342 AM EST MON DEC 5 2005

...HEAVY SNOW WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A HEAVY
SNOW WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM EST THIS EVENING. THE WINTER STORM WATCH...THAT WAS
PREVIOUSLY IN EFFECT...HAS BEEN UPGRADED TO THE HEAVY SNOW
WARNING.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED. SNOW ACCUMULATIONS OF 4 TO 8 INCHES ARE FORECAST.

THIS WILL MAKE TRAVEL DANGEROUS. AVOID UNNECESSARY TRAVEL. IF YOU
MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE
IN CASE OF AN EMERGENCY.

PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772.

$$

WVZ036-037-051645-
/O.UPG.KRLX.WS.A.0001.051205T0900Z-051206T0000Z/
/O.NEW.KRLX.SN.Y.0003.051205T1200Z-051206T0000Z/
FAYETTE-NICHOLAS-
INCLUDING THE CITIES OF...OAK HILL...FAYETTEVILLE...
SUMMERSVILLE...RICHWOOD...CRAIGSVILLE
342 AM EST MON DEC 5 2005

...SNOW ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST
THIS EVENING. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOW TOTALS OF 2 TO 5 INCHES ARE EXPECTED.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772.

$$

WVZ038-047-051645-
/O.NEW.KRLX.SN.Y.0003.051205T1500Z-051206T0300Z/
WEBSTER-RANDOLPH-
INCLUDING THE CITIES OF...COWEN...ELKINS
342 AM EST MON DEC 5 2005

...SNOW ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
EST THIS EVENING. 

SNOW TOTALS OF 2 TO 5 INCHES ARE EXPECTED.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772.

$$

KTB

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this winter storm warning went out at Dec 3, 6:45 PM EST, 2 hours 25 minutes earlier.

Area forecast discussion, Dec 3, 6:45 PM EST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
645 PM EST SAT DEC 3 2005

.AVIATION...

COMPLEX WEATHER SITUATION OVERNIGHT AS WARM AIR SURGES NORTHWARD
OVER COOL SURFACE AIRMASS.  GENERALLY VFR CONDITIONS TO START THE
PERIOD BUT CEILINGS WILL QUICKLY FALL INTO MVFR RANGE AND EVENTUALLY
BOTH CEILINGS AND VISIBILITIES WILL FALL IFR AFTER 06Z-08Z FROM
SOUTH TO NORTH...AS WARM AIR OVERRIDES COOLER AIR BELOW...IN
ADDITION TO WIDESPREAD PRECIPITATION.  MAINLY EXPECTING RAIN
THROUGHOUT ACROSS THE SOUTHERN SITES WITH POSSIBLY SOME MIXED
PRECIPITATION AT ONSET FOR A COUPLE OF HOURS.  THE NORTHERN SITES
CAN EXPECT A MORE PROLONGED PERIOD OF MIXED PRECIPITATION PROBABLY
STARTING AS SNOW...THEN CHANGING TO FZRAPL AND EVENTUALLY RAIN.

ALL SITES LIKELY TO BE IFR AFTER 09Z THROUGH ABOUT 12Z OR SO THEN
CONDITIONS GRADUALLY IMPROVE TO MVFR DURING LATE MORNING HOURS AND
EVENTUALLY VFR FROM NORTHWEST TO SOUTHEAST DURING AFTERNOON HOURS.

&&

.PREVIOUS DISCUSSION...
(ISSUED 221 PM EST SAT DEC 3 2005)

SHORT TERM (REST OF TONIGHT THROUGH MONDAY NIGHT)...

MODELS HAVE COME INTO GOOD AGREEMENT ON MOVING THE SURFACE LOW UP
THROUGH CENTRAL KENTUCKY AND EASTERN OHIO TONIGHT.  A BROAD AREA OF
LIFT IS EXPECTED TO DEVELOP ALONG AND AHEAD OF THE WARM FRONT.  WITH
THE 850 INFLOW INCREASING TO 50 TO 60 KTS OVERNIGHT...EXPECT A
STRONG SURGE OF WARM AIR TO MOVE NORTHWARD ACROSS THE REGION DURING
THE EVENING HOURS...MAINLY BETWEEN THE OHIO RIVER AND WESTERN SLOPES
OF THE APPALACHIAN MOUNTAINS.  WHILE THE CURRENT CONDITIONS HAVE
NEAR FREEZING TEMPERATURES AND DEWPOINTS IN THE TEENS AND LOWER
20S...MUCH OF THE INITIAL MOISTURE AND PRECIP WITH GO TO SATURATING
THE ATMOSPHERE AND BUT THE INITIAL PRECIPITATION COULD BEGIN AS A
WINTRY MIX . BUT THE SURGE OF WARM AIR SHOULD TURN THE PRECIPITATION
TO RAIN IN THIS AREA.  HOWEVER...ACROSS THE GREENBRIER VALLEY AND
PARTS OF SOUTHEAST OHIO WHICH WILL BE EITHER ALONG THE TRACK OF THE
SURFACE LOW OR JUST WEST OF IT...THE WARM WEDGE WILL NOT BE ENOUGH
TO TURN THE PRECIPITATION OVER...SO THE WINTRY PRECIPITATION WILL BE
DOMINATE THROUGH THE EVENT.  THUS HAVE CONTINUED THE WINTER WEATHER
ADVISORY IN THE MOUNTAINS...BUT HAVE ALSO INCLUDED 4 OHIO COUNTIES
AS WELL.

FOR TEMPERATURES OVERNIGHT...GENERALLY HAVE RISING VALUES AS THE
WARM WEDGE ADVANCES NORTHWARD.

AS THE LOW DEPARTS SUNDAY MORNING...THE RAIN...EXCEPT FOR A MIXED
BAG OVER OUR FAR NORTHWESTERN COUNTIES IN OHIO...WILL QUICKLY EXIT
FROM WEST TO EAST. COLD AIR COLLAPSES ACROSS OUR REGION DURING THE
DAY SUNDAY SO THAT LINGERING RAIN SHOWERS WILL TEND TO GO OVER TO
SNOW SHOWERS...WITH MOST OF THE ACTIVITY IN THE NORTHERN MOUNTAINS.

THE BIG QUESTION REMAINS OUR SECOND LOW PRESSURE SYSTEM THAT WILL
PASS SOUTH AND EAST OF OUR REGION MONDAY. THE MODELS...WHICH HAD
DRAMATICALLY SHIFTED THE TRACK...ALONG WITH MOST OF THE PRECIP...
WELL SOUTH OF OUR REGION LAST NIGHT ON THE 00Z RUNS...HAVE NOW
SHIFTED BACK NORTHWARD TO CLIP THE MOUNTAINS WITH SIGNIFICANT SNOW.
CONTRARY TO PREVIOUS RUNS WHERE MODELS WHERE REALLY AT ODDS...THE
12Z MODELS ARE MUCH MORE IN AGREEMENT. WITH COLD AIR WELL
ESTABLISHED OVER THE REGION...ANY PRECIP WITH THE STORM ON MONDAY
WILL BE SNOW. THUS...FEEL CONFIDENT ENOUGH TO PULL SIGNIFICANT
ACCUMULATING SNOWS ON MONDAY BACK INTO THE MOUNTAINS...BUT HAVE KEPT
ACCUMULATIONS AT A MINIMUM WEST OF THE MOUNTAINS...WITH LITTLE OR NO
ACCUMULATION WEST OF A CHARLESTON-CLARKSBURG LINE.

BEHIND THE LOW MONDAY NIGHT...THERE WILL BE GOOD COLD ADVECTION ON
NORTHWEST FLOW WITH TYPICAL SNOW SHOWERS...MOSTLY OVER THE
MOUNTAINS.

LONG TERM (TUESDAY THROUGH SATURDAY)...

COLD NORTHWEST FLOW CONTINUES TUESDAY THROUGH FRIDAY. EXPECT BELOW
NORMAL TEMPERATURES WITH NUMEROUS SNOW SHOWERS. HIGH PRESSURE BUILDS
IN TOWARD THE BEGINNING OF THE WEEKEND...ALLOWING TEMPERATURES TO
MODERATE SOME AND SOME BRIEF DRYING.

PREVIOUS DISCUSSION...
(ISSUED 1257 PM EST SAT DEC 3 2005)

AVIATION...

SURFACE LOW CURRENTLY OVER WRN ARKANSAS WILL CONTINUE TO PUSH ENE
THIS AFTERNOON AND TONIGHT. BROAD AREA OF WARM ADVECTION
DEVELOPING OUT AHEAD OF THE SYSTEM AS 850 MB INFLOW INCREASES TO
50 TO 60 KTS OVERNIGHT. EXPECT CEILINGS TO LOWER FROM 7K TO 10K FT
THIS AFTERNOON TO MVFR LEVELS BY EARLY THIS EVENING AS
PRECIPITATION BEGINS TO BREAK OUT. ULTIMATELY EXPECT CEILINGS IN
THE 1500FT RANGE WITH THE RAIN SHIELD AS IS MOVES THROUGH WITH
VISIBILITIES DOWN TO IFR LEVELS. WARM AIR SHOULD PUSH IN
STRONGLY...BUT WITH AIRMASS INITIALLY COLD AND DRY...INITIAL PUSH
OF PCPN COULD FALL IN THE FORM OF SNOW...SLEET OR FREEZING RAIN
FOR PKB/EKN/CKB.

BY 12Z...EXPECT SFC LOW NEAR PIT TO BEGIN TO WEAKEN AND SHIFT EAST
OF THE MOUNTAINS. COLD FRONT SHOULD BE MOVING ACROSS THE REGION AT
THIS TIME SO EXPECT COLDER AIR FROM THE WEST TO BEGIN TO PUSH BACK
EASTWARD...TURNING ANY LINGERING SHOWERS IN THE MOUNTAINS BACK TO
SNOW DURING THE MORNING HOURS. CEILINGS SHOULD REMAIN IN THE MVFR
RANGE DURING THE MORNING AS THE LOW LEVEL MOISTURE AND WESTERLY
FLOW REMAIN IN PLACE.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WINTER WEATHER ADVISORY FOR WVZ046-047 UNTIL 6 AM SUNDAY.
OH...WINTER WEATHER ADVISORY FOR OHZ066-067-075-084 UNTIL 6 AM
     SUNDAY.
KY...NONE.
VA...NONE.
&&

AVIATION...HC
Hazardous weather outlook, Dec 3, 3:33 PM EST, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
333 PM EST SAT DEC 3 2005

OHZ066-067-075-084-042045-
PERRY-MORGAN-ATHENS-VINTON-
333 PM EST SAT DEC 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WINTER WEATHER ADVISORY...IN EFFECT FROM 7 PM THIS EVENING TO 6
AM EST SUNDAY...FOR 1 TO 4 INCHES OF SNOW...MIXED WITH SLEET AND
FREEZING RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

WVZ046-047-042045-
POCAHONTAS-RANDOLPH-
333 PM EST SAT DEC 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WINTER WEATHER ADVISORY...IN EFFECT FROM 7 PM THIS EVENING TO 6
AM EST SUNDAY...FOR MIXED SLEET AND FREEZING RAIN...BUT TRENDING TO
ALL RAIN LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ACCUMULATING SNOWS OF 3 TO 6 INCHES ARE POSSIBLE MONDAY AND MONDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND AGAIN MONDAY.

KYZ101>103-105-OHZ076-083-085>087-WVZ005>011-013>020-024>032-039-
040-042045-
GREENUP-CARTER-BOYD-LAWRENCE KY-WASHINGTON-JACKSON OH-MEIGS-
GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-
TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-
MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-
UPSHUR-BARBOUR-
333 PM EST SAT DEC 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

VAZ003-004-WVZ033>038-042045-
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-
333 PM EST SAT DEC 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
VIRGINIA AND WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ACCUMULATING SNOWS OF 2 TO 5 INCHES ARE POSSIBLE SUNDAY NIGHT AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED MONDAY.

In the hours before

Special weather statement, Dec 3, 7:11 PM EST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
711 PM EST SAT DEC 3 2005

KYZ101>103-105-OHZ083-086-087-WVZ005>007-013>015-024>026-034>036-
040400-
GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-GALLIA-LAWRENCE OH-
WAYNE-CABELL-MASON-LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN-BOONE-
WYOMING-RALEIGH-FAYETTE-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...JACKSON...WELLSTON...OAK HILL...
GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO...WAYNE...
HUNTINGTON...POINT PLEASANT...NEW HAVEN...HARTS...ALUM CREEK...
HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SAINT ALBANS...WILLIAMSON...LOGAN...
CHAPMANVILLE...MAN...MADISON...MULLENS...OCEANA...PINEVILLE...
BECKLEY...FAYETTEVILLE
711 PM EST SAT DEC 3 2005

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE...

PRECIPITATION IS BECOMING WIDESPREAD ACROSS THE AREA...AND WITH
SURFACE TEMPERATURES AROUND THE FREEZING MARK...HAZARDOUS ROAD
CONDITIONS COULD DEVELOP. THE PRECIPITATION WILL FALL AS A MIX OF
RAIN AND SLEET...BUT SOME FREEZING RAIN COULD BE MIXED IN WHERE
TEMPERATURES ARE BELOW FREEZING. THE SOUTHERN COAL FIELDS ARE
LIKELY TO SEE MAINLY RAIN...WHILE FURTHER TO THE NORTH...AROUND
THE I-64 CORRIDOR...SLEET AND RAIN WILL BE THE MAIN PRECIPITATION
TYPE. THE GOOD NEWS IS THAT TEMPERATURES WILL BE RISING OVERNIGHT
AND ANY MIXED PRECIPITATION WILL CHANGE TO ALL RAIN LATER THIS
EVENING.

MOTORISTS SHOULD BE CAUTIOUS OF POSSIBLE SLICK SPOTS THAT MAY
DEVELOP IN HEAVIER SHOWERS OF SLEET AND POSSIBLE FREEZING RAIN.
BRIDGES AND OVER PASSES WILL BE MOST VULNERABLE TO SLICK SPOTS.

OHZ066-067-075-076-084-085-WVZ008>011-016>020-027>032-037>040-046-
047-040400-
PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-MEIGS-JACKSON WV-WOOD-
PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...MCARTHUR...HAMDEN...POMEROY...RAVENSWOOD...RIPLEY...
PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY...
SISTERSVILLE...MIDDLEBOURNE...SPENCER...ELIZABETH...GRANTSVILLE...
HARRISVILLE...PENNSBORO...WEST UNION...CLAY...SUTTON...GASSAWAY...
BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT...
GRAFTON...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...COWEN...
BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS
711 PM EST SAT DEC 3 2005

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE...

PRECIPITATION IS BECOMING WIDESPREAD ACROSS THE AREA...AND WITH
SURFACE TEMPERATURES AT OR BELOW THE FREEZING MARK...HAZARDOUS ROAD
CONDITIONS COULD DEVELOP. THE PRECIPITATION WILL FALL AS A MIX OF
SNOW AND SLEET...BUT SOME FREEZING RAIN COULD BE MIXED IN SOUTH OF
STATE ROUTE 5. NORTH OF THIS LINE...THE PRECIPITATION WILL LIKELY
BEGIN AS SNOW OR SLEET. MOTORISTS SHOULD BE CAUTIOUS OF POSSIBLE
SLICK SPOTS THAT MAY DEVELOP OVER THE NEXT FEW HOURS. BRIDGES AND
OVER PASSES WILL BE MOST VULNERABLE TO SLICK SPOTS.

THE GOOD NEWS IS THAT TEMPERATURES WILL BE RISING OVERNIGHT AND
THE MIXED PRECIPITATION WILL EVENTUALLY CHANGE TO RAIN LATE TONIGHT.

HC

Nearby

Winter Storm Warnings in Ohio, 2005Every winter storm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.